I'm having a hell of a hard time and experiencing rather weird symptoms. Whether they've anything to do with Mirtazapine (Remeron) is something that I strongly feel but can't quite convince any doctor of. I was put on 15 mg of it in spring 2015 for depression and a severe insomnia - I hadn't slept an hour like since 25 nights back then! The benefits showed immediately within a day and surprised myself and my family. I would sleep well and be in a very happy and cheerful mood. Then however, from summer 2016 I developed some strange food intolerances; caffeine, sugar, fruits containing high amounts of fructose, yoghurt, butter and so on. Eating anything of that would cause me jitteriness and insomnia. I steered clear of those foods. From autumn last year though, a lot of those food intolerances have relented and it changed into intolerance towards medicines and supplements that I was on; the thyroid medicine for hypothyroidism, Vitamin D, Calcium, Vitamin E and could never again tolerate any new medicine or supplement. Symptoms resulting from these are, again, jitters, insomnia and a strange kind of feeling of being struck on the head, like I can't hear anything and the thinking becomes very unclear and blurred. Coupled with this is a weird sensation that if a medicine has any potential side-effect (even physical, such as urine retention), I get it at all costs. So I'm steering clear of the culprits here too. However, avoiding the culprits doesn't end my misery, it just helps in avoiding a whole new set of symptoms, because since autumn 2016 I'm under constant brainfog anyway, have heart palpitations immediately after every meal (but worst after breakfast), have concentration and focus issues, lead a life without any hobbies, wishes or desires. Nothing excites me, nothing interests me and nothing catches my attention. Leave tasks pending for months (the most unlike me habbit), have badly lost my sense of humour. My sense of humour was something that I literally used to pride on, and friends from around the world would call me to fresh up if they were having a dull day. My mind feels numb, although it isn´t as if it´s the sedating effect of the Mirtazapine because 90% percent of the nights I don´t sleep well, and on a lot of nights I feel as if I´m asleep with an awake mind! The GP who put me on it considered it to be just the effects of anxiety and depression and recommended the doubling of the dose to 30 mg. When I contested that, given that I´ve my doubts of a lot of these issues being brought upon by Mirtazapine itself, she referred me to a psychiatrist. He too strongly denies of Mirtazapine having any hand to play on it and instead thinks it´ll be best to combine it with another antidepressant for day-time. He put me on Paroxetine, boom, a flood of side-effects! Then changed to Fluoxetine (Prozac) - third day on it and having weird feelings. The heart poundings are one and is in fact making me very depressed and hopeless!
I'm trying to figure out how to address my nervous tics lately. They've been persistent this past year and are always changing. From eye blinking, to head shaking, to sticking my elbow in my sides, squeaking, to a eye closed swallow things. I can't remember them all.
I don't always have them. If I've properly slept and aren't stressed/anxious they don't exist at all. As I'm typing this I keep needing to pick up my thumbs and bend them till I hear something crack.
I don't know where to put this though!
This has become the central topic of my latest ruminations...I'm still in my 40's, but I'm worrying a lot about getting older. I'm having some random health issues (aches/pains, chronic fatigue etc) that I never had before.
I don't have any children and get triggered every time I see photos of other people's kids (literally everyone I know my age has kids now). I know that it's not a given that all families are happy or one's kids will take care of you in old age, but it's just the thought of having a family around! My parents are approaching late 70's and they live very far away, cannot travel. I have no other close family (or even close friends) that I can really depend on.
Anyone know how to remedy these anxious thoughts? One of my biggest fears is being alone in old age, with increased health issues, and being totally isolated/alone in despair. I'd rather die young.
So, I was extremely depressed in January after tapering off all my meds on my own (stupid). My doctor put me back on Wellbutrin, and we decided to try Prozac as an SSRI. The Prozac wasn't kicking in and I learned about the GeneSight genetic test for antidepressants. I asked for and had the task done. They never sent me a copy of the results.
After a month on the Prozac and no help, I also asked to go up from 300mg Wellbutrin XL to 450mg, and that seemed to help. I had an appointment mid-April and was mostly feeling better. He decided to keep me where I was at. I forgot to ask about the GeneSight results.
I generally feel good during the week but am miserable on the weekends. I generally lay in bed all day feeling depressed, binge eat, try and sleep as much as possible. I don't know if this is something that can be fixed with medication or if it is purely behavioral. My therapist suggests making plans for the weekend ahead of time and trying to make my weekends structured.
I finally got around to sending the doc a message on the patient portal asking about the GeneSight results. He responded that the report showed all my meds were good for me except Prozac. The test recommends Lexapro or Zoloft instead. He did not say anything about changing the Prozac.
For three days I have been trying to make an appointment to see the doctor. If I call I'm on hold for 10 minutes before leaving a message. I've also tried requesting an appointment with the patient portal. Nothing. So, I'm thinking about just messaging the doc (since I know he responds) and mention the problems I'm having on the weekends as well as concerns I have about staying on Prozac. I want to know if I should switch, or if I should just stay where I'm at since I'm basically doing good except no motivation and very depressed on the weekends.
What do you all think I should do? Ask the doctor online about switching, keep trying to make an appointment, or just try and add structure to the weekends and see if I can get by without a med change?
Current meds (all generic):
Wellburtrin XL: 450mg
hydroxyzine: 25mg 3x daily P.R.N.